Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 100, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at May 17, 2011, 9:27 PM EDT for 4 counties in Virginia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2011, 9:27 PM EDT (01:27 UTC)
- Expired
- May 17, 2011, 10:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Greene County, VA, Madison County, VA, Page County, VA, Rockingham County, VA
The radar
The Sterling radar (KLWX), 107 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:43 PM EDT, 5 hours 44 minutes earlier.
Area forecast discussion, May 17, 3:43 PM EDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
343 PM EDT TUE MAY 17 2011
.SYNOPSIS...
AN UPPER-LEVEL DISTURBANCE WILL REMAIN NEARLY STATIONARY ACROSS
THE MID-ATLANTIC THROUGH MUCH OF THIS WEEK BEFORE LIFTING OUT
SLOWLY DURING THE WEEKEND. UNSETTLED CONDITIONS ARE EXPECTED
DURING THIS TIME. A DRYING AND WARMING TREND IS EXPECTED LATE IN
THE WEEK.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
PORTIONS OF THE MID ATLC ARE CONTINUING TO DESTABILIZE THIS
AFTN...ALLOWING SCATTERED TSTMS TO DEVELOP AND STRENGTHEN /MAINLY
ACROSS THE NRN VA PIEDMONT/. STILL ONLY A LIMITED AMOUNT OF
INSTABILITY ACROSS THE AREA. LIMITED SVR POTENTIAL WITH THE MAIN
THREAT CONTINUING TO BE HEAVY AND POSSIBLY FLOODING RAIN. LOW
PROBABILITIES FOR LARGE HAIL...DAMAGING WINDS AND POSSIBLY A BRIEF
TORNADO.
LOCAL WRF/HRRR GUIDANCE SHOWS THIS SCATTERED TSTM DEVELOPMENT WILL
CONTINUE OVER THE NEXT SEVERAL HRS. MOST OF THIS ACTIVITY WILL
MOVE NORTHWARD FROM THE I-85/I-95 CORRIDOR OF SRN VA...PASSING
INTO CNTRL VA AND INTO THE LOWER TIER COUNTIES OF THE CWA. A
GRADUAL DECREASE IN THE OVERALL INTENSITY SHOULD OCCUR A COUPLE
OF HRS AFTER SUNSET...WITH CONTINUED LIGHT/MODERATE SHOWERS
MOVING IN LATE TONIGHT AND OVERNIGHT.
KEEPING HIGH POPS IN OVERNIGHT SINCE THERE WILL BE PERIODS OF AT
LEAST LIGHT TO SCATTERED SHOWERS ACROSS THE CWA. NOT EXPECTING
CONTINUOUS RAINFALL ACROSS THE AREA OVERNIGHT...BUT PERIODIC
SHOWER ACTIVITY IS EXPECTED WITH THE UPPER LOW BEING SO CLOSE.
TOMORROW WILL BE FAIRLY SIMILAR TO TODAY BUT THE UPPER LOW WILL BE
CLOSER. THE PROXIMITY OF THIS FEATURE GIVES OUR REGION A CONTINUED
CHANCE FOR BANDS OF TSTMS WITH HEAVY RAIN. WINDS ALOFT WILL BE
MORE SLY THAN SELY.
HIGHS/LOWS AND WINDS WILL BE ABOUT THE SAME FOR TOMORROW AS
WELL...THOUGH WINDS WILL BE A LIT LIGHTER THAN TODAY /SINCE THE
LOW-LEVEL JET WILL BE JUST OFF THE COAST AS OPPOSED TO OVER THE
WRN SHORE/BAY.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
CLOSED UPR LOW WILL MAKE SLOW NWD MVMT ACRS WV WED NGT. VORTICITY
MAXIMUM THAT WILL APRCH FCST AREA WED AFTN WILL CROSS WED NGT.
ACTIVE WX XPCD WED AS THIS VORTICITY MAXIMUM CROSSES...BUT PCPN
WILL SUBSIDE WED NGT IN ITS WAKE.
UPR LOW WILL CROSS FCST AREA THU. ITS ASSOCIATED COLD POOL ALOFT
MAY LEAD TO INCRD INSTBY THU AFTN AMID CONTD MOIST LOW-LVL AMS...
WHICH WILL HELP TO INVIGORATE CNVCTN DURG PEAK HEATING. ANY PCPN
SHUD WANE BY THU MRNG.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
DP NWLY FLOW WILL ENSUE IN WAKE OF UPR LOW ON FRI. SUFFICIENT
HEATING IN WAKE OF THE SYSTEM MAY GENERATE LMTD INSTBY AND SCT
SHWRS BEFORE SUBSIDENCE LEADS TO DRYING OF THE COLUMN.
FCST AREA WILL BE LOCATED AHEAD OF UPR RDG FRI NGT-SAT NGT. NO
PCPN XPCD DURG THIS TIME. UPR RDG AXIS WILL MOVE ACRS FCST AREA
SUN AFTN AS LOW-LVL MSTR INCRS. CNVCTN MAY DVLP SUN AFTN IN WRN
ZONES AMID INCRG MID- AND UPR-LVL FLOW. TSTM CHCS INCR MON AS
AN APRCHG SHRTWV TROF JOINS THE MIX.
MAXIMA THRU THE WKEND WILL BE IN THE LOW-MID 80S. MINIMA WILL BE
IN THE UPR 50S-LWR 60S OWING TO HIGH BNDRY LYR MSTR CONTENT.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE STRONGEST TSTMS IN THE REGION ARE MOVING TOWARD THE NW. THIS
ACTIVITY MAY SKIRT THE IAD/DCA AREAS...BUT THE STRONGEST ACTIVITY
SHOULD PASS BY TO THE SW. STILL A CHANCE FOR PARTS OF THIS LINE OR
NEW TSTM DEVELOPMENT TO AFFECT BWI-MTN-CHO ALSO.
MUCH OF THIS TSTM ACTIVITY SHOULD SUBSIDE LATER TONIGHT...BUT
PLENTY OF MOISTURE WILL REMAIN SITUATED OVER THE AREA AND WILL KEEP
IN THE LOWER CIGS TONIGHT. TOWARD MID-MORNING WED...WE SHOULD SEE
A GRADUAL DISSIPATION OF THE LOWER CIGS. ABOUT THE SAME SITUATION
EXPECTED WITH CONVECTION TOMORROW.
DAILY CNVCTN MAY LEAD TO SUB-VFR CIGS WED NGT-THU NGT. VFR CONDS
AND NO SGFNT WX XPCD DURG THE WKEND.
&&
.MARINE...
SOLID SCA GUSTS EXPECTED THROUGH THE NEXT SEVERAL HRS...GRADUALLY
DISSIPATING LATER TONIGHT AND INTO THE OVERNIGHT HRS. BY SUNRISE WED
WINDS SHOULD BE BELOW 10KT W/ ONLY BRIEF NEAR-SCA GUSTS FROM
SHOWER/TSTM ACTIVITY. NO HAZARDS ANTICIPATED THRU THE RMNDR OF
THE PD.
&&
.TIDES/COASTAL FLOODING...
SELY LOW-LVL FLOW WILL MAINTAIN POSITIVE ANOMALIES THRU WED NGT
ON MD CHSPK BAY AND TIDAL POTOMAC RVR. INCRG FLOW MAY LEAD TO MDT
FLOODING LATE TNGT THRU WED AFTN ALONG WRN SHORE OF MD CHSPK BAY
AND NEAR ALEXANDRIA. COASTAL FLOODING XPCD TO CONT THRU AT LEAST
WED NGT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 2 AM EDT WEDNESDAY FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL 6 AM EDT THURSDAY FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 2 AM EDT WEDNESDAY FOR MDZ003>007-
009>011-013-014-016>018-501-502.
COASTAL FLOOD ADVISORY UNTIL 6 AM EDT THURSDAY FOR MDZ013-016.
COASTAL FLOOD WARNING FROM MIDNIGHT TONIGHT TO NOON EDT
WEDNESDAY FOR MDZ007-011-014-017-018.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ007-
011-014-017-018.
COASTAL FLOOD ADVISORY FROM NOON WEDNESDAY TO 6 AM EDT
THURSDAY FOR MDZ007-011-014-017-018.
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT WEDNESDAY FOR VAZ025>031-
036>040-042-050>057-501>504.
COASTAL FLOOD ADVISORY UNTIL 6 AM EDT THURSDAY FOR VAZ052-053-
055-057.
COASTAL FLOOD WARNING FROM MIDNIGHT TONIGHT TO NOON EDT
WEDNESDAY FOR VAZ054.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ054.
COASTAL FLOOD ADVISORY FROM NOON WEDNESDAY TO 6 AM EDT
THURSDAY FOR VAZ054.
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT WEDNESDAY FOR WVZ050>053-055-
501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR ANZ530>534-
537>543.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ535-
536.
&&
GMS/KRAMARHazardous weather outlook, May 17, 6:59 PM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 659 PM EDT TUE MAY 17 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 181100- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 659 PM EDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL 2 AM FOR SPOTSYLVANIA COUNTY. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS. A COASTAL FLOOD WARNING AND COASTAL FLOOD ADVISORY ARE IN EFFECT ALONG THE TIDAL POTOMAC RIVER AND THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY. REFER TO THE LATEST HAZARD MESSAGE /CFWLWX/ FOR DETAILS. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH EARLY EVENING FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY IS THEN IN EFFECT TONIGHT FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER FROM INDIAN HEAD TO SMITH POINT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COASTAL FLOOD WARNING IS IN EFFECT UNTIL NOON WEDNESDAY FOR PORTIONS OF THE OUTLOOK AREA...AND A COASTAL FLOOD ADVISORY IS IN EFFECT THROUGH WEDNESDAY NIGHT ALONG THE TIDAL POTOMAC RIVER AND THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY. REFER TO THE LATEST HAZARD MESSAGE /CFWLWX/ FOR DETAILS. SHOWERS AND THUNDERSTORMS WEDNESDAY WILL BE CAPABLE OF PRODUCING HEAVY RAIN THAT COULD LEAD TO FLASH FLOODING. A FEW THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY. PLEASE RELAY RAINFALL AND COASTAL FLOOD REPORTS TO THE NATIONAL WEATHER SERVICE IN STERLING. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-181100- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 659 PM EDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 2 AM FOR AREAS WEST OF INTERSTATE 95. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WEDNESDAY WILL BE CAPABLE OF PRODUCING HEAVY RAIN THAT COULD LEAD TO FLASH FLOODING. A FEW THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY. PLEASE RELAY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN STERLING. JACKSON
In the hours before
Local storm report, May 17, 5:58 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
558 PM EDT TUE MAY 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 2 E STEPHENS CITY 39.10N 78.19W
05/17/2011 FREDERICK VA EMERGENCY MNGR
&&
EVENT NUMBER LWX1100649
HASLocal storm report, May 17, 8:12 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
812 PM EDT TUE MAY 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG 1 NNE WOLFSVILLE 39.58N 77.55W
05/17/2011 FREDERICK MD EMERGENCY MNGR
TREES DOWN ALONG BRANDENBURG HOLLOW RD
&&
EVENT NUMBER LWX1100650
JACKSONLocal storm report, May 17, 8:15 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
815 PM EDT TUE MAY 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 1 ENE HIGH VIEW MANOR 39.17N 78.31W
05/17/2011 E1.00 INCH FREDERICK VA PUBLIC
&&
EVENT NUMBER LWX1100651
SBKLocal storm report, May 17, 8:36 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
836 PM EDT TUE MAY 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TORNADO 1 WSW MAUGANSVILLE 39.69N 77.76W
05/17/2011 WASHINGTON MD TRAINED SPOTTER
LARGE TREES DOWN AND SHINGLES OFF ROOF... TRAINED
SPOTTER OBSERVED TORNADO
&&
EVENT NUMBER LWX1100652
HASLocal storm report, May 17, 9:01 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
901 PM EDT TUE MAY 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 1 SE HAYFIELD 39.22N 78.28W
05/17/2011 M1.00 INCH FREDERICK VA PUBLIC
&&
EVENT NUMBER LWX1100653
SBKLocal storm report, May 17, 9:02 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
902 PM EDT TUE MAY 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 3 SW HAYFIELD 39.20N 78.32W
05/17/2011 E1.00 INCH FREDERICK VA PUBLIC
&&
EVENT NUMBER LWX1100654
SBKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:47 PM EDT | Flash Flood Warning | LWX | Albemarle, Greene, Madison, Orange, Page, Rockingham and 1 more | 6 hr |
| May 17, 9:51 PM EDT | Special Weather Statement | LWX | Page, Shenandoah | 39 min |
| May 17, 10:14 PM EDT | Flash Flood Warning | LWX | Madison, Page, Rappahannock, Shenandoah | 5 hr |
| May 17, 10:23 PM EDT | Special Weather Statement | LWX | Shenandoah | 52 min |
| May 17, 10:43 PM EDT | Tornado Warning | LWX | Shenandoah | 17 min |
| May 17, 11:49 PM EDT | Flash Flood Warning | LWX | Albemarle, Greene, Rockingham, City of Charlottesville | 4 hr |
| May 18, 1:10 AM EDT | Special Weather Statement | LWX | Nelson, City of Waynesboro | 65 min |
| May 18, 1:46 AM EDT | Areal Flood Warning | LWX | Frederick, Shenandoah | 7 hr |
| May 18, 1:49 AM EDT | Special Weather Statement | LWX | Augusta, City of Staunton, City of Waynesboro | 41 min |
| May 18, 4:08 AM EDT | River Flood Warning | LWX | Culpeper, Fauquier | 6 hr |
| May 18, 5:17 AM EDT | Areal Flood Warning | LWX | Albemarle, Greene, Rockingham, City of Charlottesville | 11 min |
| May 18, 6:31 AM EDT | River Flood Warning | LWX | Loudoun | 45 hr |
| May 18, 6:31 AM EDT | River Flood Warning | LWX | Loudoun | 62 hr |
| May 18, 8:47 AM EDT | Areal Flood Warning | LWX | Albemarle, Augusta, Clarke, Culpeper, Fauquier, Frederick and 13 more | 30 hr |
| May 18, 9:47 AM EDT | River Flood Warning | LWX | Fairfax | 58 hr |
| May 18, 9:49 AM EDT | River Flood Warning | LWX | Shenandoah | 24 hr |
| May 18, 9:50 AM EDT | River Flood Warning | LWX | Clarke | 35 hr |
| May 18, 11:29 AM EDT | Special Marine Warning | LWX | 61 min | |
| May 18, 11:36 AM EDT | Special Weather Statement | LWX | Highland | 24 min |
| May 18, 11:44 AM EDT | Coastal Flood Watch | LWX | Fairfax, King George, Stafford, City of Fairfax | 7 hr |
| May 18, 11:55 AM EDT | Severe Thunderstorm Warning | LWX | Highland | 50 min |
| May 18, 12:13 PM EDT | Special Marine Warning | LWX | 62 min | |
| May 18, 1:00 PM EDT | Special Weather Statement | LWX | Highland | 30 min |
| May 18, 1:15 PM EDT | Special Weather Statement | LWX | Fauquier | 30 min |
| May 18, 1:47 PM EDT | Special Weather Statement | LWX | King George, Stafford | 43 min |
| May 18, 1:49 PM EDT | Special Weather Statement | LWX | Fauquier | 41 min |
| May 18, 2:00 PM EDT | Special Weather Statement | LWX | Prince William, City of Manassas | 45 min |
| May 18, 2:05 PM EDT | Special Marine Warning | LWX | 85 min | |
| May 18, 2:08 PM EDT | Flash Flood Warning | LWX | Fauquier, Loudoun, Prince William, City of Manassas, City of Manassas Park | 4 hr |
| May 18, 2:08 PM EDT | Special Marine Warning | LWX | 67 min | |
| May 18, 2:46 PM EDT | Special Weather Statement | LWX | Prince William, City of Manassas, City of Manassas Park | 29 min |
| May 18, 2:58 PM EDT | River Flood Warning | LWX | Clarke, Warren | 7 hr |
| May 18, 3:06 PM EDT | Special Weather Statement | LWX | Loudoun, Prince William, City of Manassas, City of Manassas Park | 24 min |
| May 18, 3:12 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 33 min |
| May 18, 3:25 PM EDT | Special Marine Warning | LWX | 95 min | |
| May 18, 3:40 PM EDT | Flash Flood Warning | LWX | Fairfax, Loudoun | 2 hr |
| May 18, 3:44 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 19 min |
| May 18, 3:50 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 40 min |
| May 18, 4:22 PM EDT | Special Weather Statement | LWX | Stafford, City of Fredericksburg | 23 min |
| May 18, 5:11 PM EDT | Special Weather Statement | LWX | King George | 34 min |
| May 18, 5:12 PM EDT | Special Marine Warning | LWX | 93 min | |
| May 18, 5:15 PM EDT | Severe Thunderstorm Warning | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 45 min |
| May 18, 5:27 PM EDT | Special Weather Statement | LWX | Fauquier | 33 min |
| May 18, 5:30 PM EDT | Special Weather Statement | LWX | Frederick | 30 min |
| May 18, 5:36 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Rappahannock, Warren | 26 min |
| May 18, 5:56 PM EDT | Severe Thunderstorm Warning | LWX | King George, Prince William, Stafford | 49 min |
| May 18, 6:32 PM EDT | Special Weather Statement | LWX | Stafford | 28 min |
| May 18, 6:36 PM EDT | Special Weather Statement | LWX | Stafford | 24 min |
| May 18, 6:37 PM EDT | Special Weather Statement | LWX | Frederick | 23 min |
| May 18, 6:44 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, King George, Prince William, Spotsylvania, Stafford, City of Fredericksburg | 46 min |
| May 18, 6:46 PM EDT | Special Marine Warning | LWX | 72 min | |
| May 18, 7:22 PM EDT | Special Marine Warning | LWX | 59 min | |
| May 18, 7:26 PM EDT | Special Weather Statement | LWX | City of Fredericksburg | 34 min |
| May 18, 7:28 PM EDT | Special Weather Statement | LWX | Stafford | 32 min |
| May 18, 7:43 PM EDT | Special Weather Statement | LWX | Warren | 32 min |
| May 18, 7:52 PM EDT | Special Marine Warning | LWX | 44 min | |
| May 17, 8:17 PM EDT | Tornado Warning | LWX | Washington | 11 min |
| May 18, 4:08 AM EDT | River Flood Warning | LWX | Allegany | 35 hr |
| May 18, 4:08 AM EDT | River Flood Warning | LWX | Allegany | 4 hr |
| May 18, 6:31 AM EDT | River Flood Warning | LWX | Garrett | 3 hr |
| May 18, 9:47 AM EDT | River Flood Warning | LWX | Washington | 28 hr |
| May 18, 10:57 AM EDT | Areal Flood Warning | LWX | Allegany | 6 hr |
| May 18, 11:23 AM EDT | Tornado Warning | LWX | Allegany, Washington | 22 min |
| May 18, 12:10 PM EDT | Special Weather Statement | LWX | Allegany | 35 min |
| May 18, 12:49 PM EDT | River Flood Warning | LWX | Allegany | 9 hr |
| May 18, 2:22 PM EDT | Special Weather Statement | LWX | Allegany | 38 min |
| May 18, 2:27 PM EDT | Tornado Warning | LWX | Baltimore, Harford | 33 min |
| May 18, 2:36 PM EDT | Severe Thunderstorm Warning | LWX | Allegany | 39 min |
| May 18, 2:45 PM EDT | Flash Flood Warning | LWX | Baltimore, Harford | 3 hr |
| May 18, 2:50 PM EDT | River Flood Warning | LWX | Allegany | 7 hr |
| May 18, 2:57 PM EDT | Tornado Warning | LWX | Baltimore, Harford | 33 min |
| May 18, 3:58 PM EDT | Severe Thunderstorm Warning | LWX | Allegany | 47 min |
| May 18, 4:03 PM EDT | Flash Flood Warning | LWX | Allegany | 3 hr |
| May 18, 4:10 PM EDT | Tornado Warning | LWX | Baltimore, Harford | 35 min |
| May 18, 4:14 PM EDT | Severe Thunderstorm Warning | LWX | Allegany | 46 min |
| May 18, 5:01 PM EDT | Special Weather Statement | LWX | Washington | 29 min |
| May 18, 5:35 PM EDT | Areal Flood Warning | LWX | Baltimore, Harford | 3 hr |
| May 18, 7:02 PM EDT | Areal Flood Warning | LWX | Allegany | 14 hr |
| May 17, 10:51 PM EDT | Flash Flood Warning | LWX | Grant, Hampshire, Hardy, Mineral | 3 hr |
| May 18, 4:08 AM EDT | River Flood Warning | LWX | Hampshire | 29 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.